Ask a doctor

Can Sculptra in my Temples Make my Whole Face Swell?

I am 56, and just had my third session of Sculptra in my temples. I am into day 6 and my temple swelling is much decreased, but my face is very swollen looking. I did not have any put in my cheeks, just my temples this time. Previously, I have 1cc of sculptra in each cheek, but that was 3 months ago. Is this normal? Or, is something else going on?

Doctor Answers (5)

Swelling from Facial Sculptra injections

+1

Swelling can occur possibly, in the cheeks, after Sculptra is injected into the temples from gravitational drainage of the water and anesthetic liquids in which the Sculptra is mixed.  This should resolve in about one more week to two at the most.  See your doctor if there is any pain, redness, or temperature elevation in the skin where the swelling is to rule out an infection but this would be doubtful if both cheeks are involved.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Sculptra in temples and face swelling

+1

If the entire bottle was injected in your  temples, ir is possible that some material is leaking downwards.

If not, the swelling could be due to bleeding, but to bleed bilaterally, symmetrically, sounds unusual ( but possible).

If you have pain and/or fever, there may be an infection.

It may be wise to revisit the Dr who treated you.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Can Sculptra in my Temples Make my Whole Face Swell?

+1

Sculptra is diluted with sterile water a day before the treatment and when injected into the sub-cutaneous tissue causes swelling that usually last afew day. when injecting the temples it could potentially with gravity track further down in the face. But when it is long lasting and significant it may be due to other reasons such as: Infection, hematoma, inflamatory reaction or an allergic reaction. If it persistes you should see your physican as soon as possible to role those conditions out! Good Luck

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 81 reviews

You might also like...

Swelling after Sculptra for the first week can be normal.

+1

It is hard to assess a patient from an email but I can say that Sculptra can result in swelling for at least a week after treatment. Treatment in the temple could possibly result in swelling "down stream" .  All swelling will settle according to gravity.  Check with your practitioner,problems such as infection would be extremely rare but should be evaluated.

Susan Van Dyke, MD
Paradise Valley Dermatologic Surgeon
5.0 out of 5 stars 14 reviews

Sculptra Causing Facial Swelling

+1

Since Sculptra is reconstituted with sterile water prior to its being injected you should see swelling around the injection sites only for the first few days. Swelling of the remainder of your face is not normal or expected. You should return to your injecting physician for further evaluation if this persists. If there are any signs of infection such as fever, inflammation or tenderness you should return to your injecting physician right away.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.